Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 43, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 17, 2019, 12:32 PM CDT for Mobile County, Alabama. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2019, 12:32 PM CDT (17:32 UTC)
- Expired
- May 18, 2019, 10:16 AM CDT
- In force
- 22 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Mobile County, AL
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Sara at Saraland (SARA1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
460 WGUS44 KMOB 171732 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 1232 PM CDT Fri May 17 2019 ...The National Weather Service in Mobile has issued a flood warning for the following rivers in Alabama... Bayou Sara At Saraland affecting Mobile County. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-181731- /O.NEW.KMOB.FL.W.0043.190517T1732Z-190522T0600Z/ /SARA1.2.ER.190516T2156Z.190518T0000Z.190522T0000Z.NO/ 1232 PM CDT Fri May 17 2019 The National Weather Service in Mobile has issued a * Flood Warning for The Bayou Sara At Saraland * From this afternoon until late Tuesday night * At 11 AM Friday the stage was...4.9 feet. * Minor flooding is occurring AND Moderate flooding is forecast * Flood stage is 4.0 feet. * The river will continue rising to near 5.1 feet by this evening. The river will fall below flood stage by Tuesday evening. * At 5 feet...Street flooding east of the railroad becomes widespread. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
2 follow-up statements
946 WGUS84 KMOB 180211 FLSMOB Flood Statement National Weather Service Mobile, AL 911 PM CDT Fri May 17 2019 ...The flood warning continues for the following river in Alabama... Bayou Sara At Saraland affecting Mobile County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-190210- /O.CON.KMOB.FL.W.0043.000000T0000Z-190522T0600Z/ /SARA1.2.ER.190516T2156Z.190518T0600Z.190522T0000Z.NO/ 911 PM CDT Fri May 17 2019 The Flood Warning continues for the Bayou Sara At Saraland * until late Tuesday night. * At 11 AM Friday the stage was 4.9 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 4 feet. * The river will continue rising to near 5.1 feet after midnight. The river will begin to fall on Saturday evening and will fall below flood stage by Tuesday evening. * At 5 feet...Street flooding east of the railroad becomes widespread. * At 4 feet...Flooding of streets begins. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
530 WGUS84 KMOB 181516 FLSMOB Flood Statement National Weather Service Mobile, AL 1016 AM CDT Sat May 18 2019 ...The flood warning is cancelled for the following river in Alabama... Bayou Sara At Saraland affecting Mobile County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-181546- /O.CAN.KMOB.FL.W.0043.000000T0000Z-190522T0600Z/ /SARA1.1.ER.190516T2156Z.190517T1605Z.190518T0629Z.NO/ 1016 AM CDT Sat May 18 2019 The Flood Warning is cancelled for The Bayou Sara At Saraland * At 9 AM Saturday the stage was 3.5 feet. * Flood stage is 4 feet. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 17, 12:28 PM CDT, 4 minutes earlier.
Area forecast discussion, May 17, 12:28 PM CDT, 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1228 PM CDT Fri May 17 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...VFR conditions will continue with a southeasterly wind around 10-15 knots. Some isolated showers and thunderstorms may develop mainly along and north of highway 84. Skies will clear tonight and some light patchy fog could be possible north of I-10. BB/03 && .PREV DISCUSSION... /issued 629 AM CDT Fri May 17 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR conditions will prevail over the area through the period although some patchy fog will be possible early this morning and again late tonight. Isolated showers and storms are possible over interior south central Alabama this afternoon and evening. Light and variable winds become southeast around 10 knots this afternoon then becomes light and variable again tonight. /29 PREV DISCUSSION... /issued 355 AM CDT Fri May 17 2019/ NEAR TERM /Now Through Friday night/...The axis of a broad upper ridge over the central Gulf coast states shifts into the extreme southeast states tonight in response to an upper trof advancing from the west into the central states. A surface ridge remains oriented along the northern Gulf coast and promotes a light southerly flow over the forecast area. Within this broad upper ridge pattern, a deformation zone exists from 200-300 mb over interior Alabama. Along with daytime heating, this feature is expected to aid in development of isolated convection which will affect the extreme northeast portion of the area this afternoon into this evening. MLCAPES with the convection will be 1000-1500 J/kg, and while shear values will be very low, model soundings show sufficient dry air aloft to support potential strong storms with gusty winds. Patchy fog is expected to develop over much of the area late tonight. Highs today range from around 90 inland to the mid 80s at the coast. Lows tonight will be mainly in the mid 60s except for near 70 at the coast. A low risk of rip currents is expected through tonight. /29 SHORT TERM /Saturday Through Sunday night/...The upper ridge axis continues to push east over the western Atlantic over the weekend in response to a vigorous shortwave trough ejecting from the Southwest U.S. east over the South Plains. This shortwave is quickly shunted north due to the downstream ridge, lifting into the Great Lakes region by Sunday and only grazing us to the northwest. As a result, best rain chances remain generally along and west of I-65 Saturday night through Sunday where scattered showers and thunderstorms should develop in a moderately unstable environment. At this time the severe risk remains low with these storms, though cannot rule out a few stronger cells capable of producing gusty winds and frequent cloud-to-ground lightning across southeast Mississippi during the day Sunday. Temperatures remain warm Saturday with highs reaching the low to mid 80s along the coast and upper 80s to around 90 inland. Highs on Sunday only reach the low to mid 80s west of I-65 where thunderstorm coverage will be greater, but continue to reach the upper 80s to low 90s east of the interstate. /49 LONG TERM /Monday Through Thursday/...A weak upper ridge builds back over the extreme southeastern states and Florida peninsula Monday, leaving the local area in an area of weak west to southwest flow aloft between the ridge and another trough ejecting over the South Plains. Scattered showers and storms are expected again on Monday but will likely be more diurnally driven, capitalizing on a plume of above-seasonal deep-layer moisture and typical mid-May heating during afternoon and evening hours. Frequent cloud-to-ground lightning and gusty outflow winds will remain the primary hazards in heavier storms. Rain chances end Tuesday and dry weather settles in through the remainder of next week as the upper ridge amplifies over the eastern CONUS and subsidence beneath this ridge strengthens. There is an off chance for a few very isolated showers/storms along the sea breeze during peak heating hours each afternoon, but coverage would be minimal and uncertainty too high to warrant adding PoPs at this time. Seeing some signals in the extended guidance for very hot temperatures during the latter half of next week, with inland highs currently forecast to reach the mid to upper 90s by Thursday. Areas along the immediate coast could see their first 90s of the year as well if this pattern verifies. /49 MARINE...A light to moderate southeasterly flow today becomes somewhat stronger on Saturday. A light to moderate southerly flow follows for Sunday into early next week. Isolated to potentially scattered showers and storms are expected mainly Sunday into Monday. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 17, 3:25 AM CDT, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 325 AM CDT Fri May 17 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-181200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 325 AM CDT Fri May 17 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Isolated mainly afternoon storms over interior south central Alabama may produce brief strong wind gusts and frequent cloud to ground lightning. The severe weather risk is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Showers and thunderstorms are expected to become better developed late Sunday and Monday. Brief gusty winds and frequent cloud to ground lightning will be likely with the stronger storms. At this time, the severe weather risk remains low. A moderate risk of rip currents is expected along the Gulf beaches of Alabama and northwest Florida Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-181200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 325 AM CDT Fri May 17 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A moderate southerly wind flow Saturday into Sunday will possibly lead to hazardous conditions for small craft. Winds and seas will be higher in and around isolated to scattered showers and storms Sunday through Monday.
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.